Alert archive / Tennessee / Flash Flood Warnings in 1997

Flash Flood Warning 65, NWS Nashville, TN

June 1, 1997Franklin County, Grundy County, Marion County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 1, 1997, 5:06 PM CDT for Franklin County, Grundy County, Marion County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 1997, 5:06 PM CDT (22:06 UTC)
Expired
Jun 1, 1997, 8:15 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Franklin County, TN, Grundy County, TN, Marion County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1997-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1997-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 012206
FFWBNA
TNC051-061-115-020115-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
506 PM CDT SUN JUN 1 1997
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  815 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN MIDDLE TENNESSEE
 
   ...FRANKLIN COUNTY
 
IN SOUTHEAST TENNESSEE
 
   ...GRUNDY COUNTY...MARION COUNTY
 
AT 455 PM CDT DOPPLER WEATHER RADAR INDICATED THUNDERSTORMS
PRODUCING HEAVY RAINFALL FROM COWAN IN FRANKLIN COUNTY
NORTHEAST TO BEERSHEBA SPRINGS IN GRUNDY COUNTY.  MORE
STORMS ARE FORMING IN NORTHEAST ALABAMA WHICH WILL PASS ACROSS
THE WARNED AREA DURING THE NEXT ONE TO TWO HOURS AND CAUSE
ADDITONAL RAINFALL WHICH WILL PRODUCE FLASH FLOODING.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.
 
BOYD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 2:25 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jun 1, 2:25 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
215 PM CDT SUN JUN 1 1997

LOW PRES AREA LIMPS ITS WAY SLOWLY EWD NEXT 48 HRS, AND 50H LOW
MAY FINALLY EVEN OPEN UP BY TUESDAY EVENING OVER THE MID-ATLANTIC
REGION. IN THE MEAN TIME, EXPECT A RATHER CLOUDY PERIOD TO CONT
BUT WITH SOME INCREASED CHC FOR SCT-BKN CLDS AFTER 30 HRS AS LYR OF
LOW LVL MOISTURE BECOMES THINNER AND SUBSIDENCE INCREASES. EXPECT
CLOUDS/LGT R/DRIZZLE PATTERN TO REMAIN TONIGHT AND MON A.M. AND
ANY SUNSHINE THAT BREAKS OUT MONDAY AFTERNOON WILL PROBABLY BE
QUICK TO PRODUCE CU AND SCTD SHOWERS/TSTMS. HOWEVER, AS LOW PRES AREA
MOVES FURTHER E MONDAY NIGHT AND TUE, BLV WE COULD PSBLY SLIP IN
SOME CLEARING AND DRIER CONDITIONS FOR MIDDLE TN.

BNA 58/73/58/80  5522

Nearby

Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.